Flash Flood, Sullivan
- When
- July 18, 12:00 PM EST to 2:00 PM EST
- Where
- Sullivan County, Claremont
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.383, -72.350
Heavy rainfall from thunderstorm resulted in intense runoff which caused a stream in Claremont to rise out of it's banks, flooding several homes and businesses on Baker, East, Middle, and West Pleasant Streets.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Heavy rainfall from thunderstorm resulted in intense runoff which caused a stream in Claremont to rise out of it's banks, flooding several homes and businesses on Baker, East, Middle, and West Pleasant Streets.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 18, 9:10 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1010 AM EDT MON JUL 18 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)...FORECAST DATABASE IN GOOD SHAPE AND MADE ONLY A FEW MINOR TWEAKS TO FORECAST ELEMENTS FOR THIS UPDATE. WARM HUMID WEATHER EXPECTED TO CONTINUE TODAY AND TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS WITH POTENTIAL FOR HEAVY RAIN ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. COASTAL FOG EXPECTED TO REDEVELOP TONIGHT. && .AVIATION...LOW VISIBILITY AND CEILINGS MAINLY ALONG THE COAST THIS MORNING WILL IMPROVE THIS AFTERNOON. SCATTERED SLOW MOVING THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. VISIBILITY AND CEILINGS EXPECTED TO DETERIORATE TO IFR CONDITIONS MAINLY ALONG THE COAST TONIGHT. && .MARINE...LOW VISIBILITY IN FOG THIS MORNING WILL IMPROVE TO AROUND 2 NM THIS AFTERNOON THEN DROP BACK BELOW 1 NM TONIGHT. OTHERWISE WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. NO FLAGS. && .PREVIOUS DISCUSSION... (ISSUED 317 AM EDT MON JUL 18 2005) SHORT TERM (TODAY AND TONIGHT)... TROPICAL AIR MASS TO CONTINUE OVER THE AREA TODAY AND TONIGHT. AIR IS ONLY MARGINALLY UNSTABLE HENCE WILL LIMIT PROBABILITY OF PRECIPITATION (SHOWERS) TO CHANCE CATEGORY (SCATTERED). BEST CHANCE FOR ANY THUNDERSTORMS WILL BE AFTERNOON AND EVENING. LOW CLOUDS AND FOG CURRENTLY DEVELOPING MOSTLY ACROSS SOUTHERN AND CENTRAL MAINE. EXPECT EXTENSIVE FOG TO DEVELOP IN THE ABOVE AREAS TONIGHT AS HIGH DEW POINTS CONTINUE TO MOVE ACROSS COLDER OCEAN WATERS. LONG TERM (TUESDAY THROUGH SUNDAY)... WARM...MOIST AND SOMEWHAT UNSTABLE AIR REMAINS ACROSS THE AREA FOR TUESDAY. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A COLD FRONT AS IT CROSSES THE AREA TUESDAY AFTERNOON AND EVENING. WARM BUT MUCH DRIER WEATHER EXPECTED FOR WEDNESDAY AND THURSDAY AS 500 RIDGE BUILDS ACROSS AREA. NEXT COLD FRONT WILL CROSS AREA FRIDAY...ALTHOUGH MODELS HAVE NOT BEEN TOO CONSISTENT ON TIMING. GENERALLY FAIR WEATHER EXPECTED FOR NEXT WEEKEND. AVIATION... MARGINAL VISUAL FLIGHT RULES WITH AREAS OF INSTRUMENT FLIGHT RULES THIS MORNING IMPROVING TO MARGINAL FLIGHT RULES WITH AREAS OF VISUAL FLIGHT RULES BY AFTERNOON. CONDITIONS WILL DETERIORATE ESPECIALLY OVER SOUTHERN AND CENTRAL MAINE AND SOUTHEASTERN NEW HAMPSHIRE TONIGHT AS FOG AND LOW CLOUDS DEVELOP. EXPECT A SCATTERING OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. MARINE... SHORT TERM... NO FLAGS ANTICIPATED. LONG TERM... NO FLAGS ANTICIPATED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && WHEELER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 307 AM EDT MON JUL 18 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-181100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 307 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT THERES A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THIS PRECIPITATION COULD BRING HEAVY DOWNPOURS OVER A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BRING A CHANCE OF MORE VIGOROUS SHOWERS AND THUNDERSTORMS LATER TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1204 PM EDT MON JUL 18 2005 NHZ003>009-181803- BELKNAP NH-MERRIMACK NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-SULLIVAN NH- INCLUDING THE CITIES OF...BETHLEHEM...CLAREMONT...CONCORD...CONWAY... FRANKLIN...HENNIKER...LACONIA...LEBANON...LINCOLN...LITTLETON... MEREDITH...MOULTONBOROUGH...NEW LONDON...OSSIPEE... PLYMOUTH AND WOODSVILLE 1204 PM EDT MON JUL 18 2005 ...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS CAN BE EXPECTED THROUGH EARLY AFTERNOON ACROSS WEST CENTRAL NEW HAMPSHIRE... SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CONNECTICUT RIVER VALLEY WILL PRODUCE VERY HEAVY RAINS AS THEY MOVE ACROSS WEST CENTRAL MAINE THROUGH 200 PM. AS THE STRONGEST STORMS AFFECT CLAREMONT...ORFORD...UNITY AND PIERMONT THROUGH 1230 PM...EXPECT BETWEEN 1 AND 2 INCHES OF RAIN IN LESS THAN 40 MINUTES. THIS MUCH RAIN WILL RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON STREAMS AND CREEKS. HAYES
The Burlington radar (KCXX), 141 km away, was scanning. The volume nearest the first event began at 17:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2005Every state in 2005This day in weather historyWarnings in New Hampshire, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471094.